Advertisement

Reactions Weekly

, Volume 1773, Issue 1, pp 241–241 | Cite as

Multiple drugs

Fatal exacerbations of chronic active Epstein-Barr virus infection and EBV haemophagocytic lymphohistiocytosis: 2 case reports
Case report
  • 76 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 34-year-old man and a 53-year-old woman experienced fatal exacerbations of chronic active Epstein-Barr virus (CAEBV) infection and EBV haemophagocytic lymphohistiocytosis (HLH ) during treatment with etoposide, ciclosporin [cyclosporine A], prednisolone, cytarabine or melphalan [not all routes and dosages stated; duration of treatment to reaction onset not stated].

Case 1: The 34-year-old man presented with fever and cold-like symptoms for a week along with pancytopenia, peripheral blood phagocytosis and hepatic/renal disorder. After 19 days from the onset of symptoms, haemophagocytic lymphohistiocytosis (HLH) of unknown cause was considered and he started receiving etoposide, ciclosporin and prednisolone. Thereafter, the HLH improved. Two months later, he presented to a...

Reference

  1. Suma S, et al. [Fatal exacerbations of chronic active Epstein-Barr virus infection subsequent to cytotoxic chemotherapy]. [Japanese]. Rinsho Ketsueki 60: 286-290, No. 4, 2019. Available from: URL: http://doi.org/10.11406/rinketsu.60.286 [Japanese; summarised from a translation] - Japan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations